Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 5, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at May 5, 2021, 6:36 AM CDT for Gulf County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 6:36 AM CDT (11:36 UTC)
Expired
May 5, 2021, 7:15 AM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS82 KTAE 051136
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
736 AM EDT Wed May 5 2021
 
FLZ014-114-115-051215-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
736 AM EDT Wed May 5 2021

...SPECIAL WEATHER STATEMENT...

At 736 AM EDT/636 AM CDT/, Doppler radar was tracking a rotating 
shower 10 miles southwest of Port St. Joe, moving east at 25 mph.

Winds in excess of 30 mph and funnel clouds will be possible with 
this storm.

Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Highland View, Eleven Mile,
Thirteen Mile, Odena, Cape San Blas, Indian Pass, Tilton, Jones
Homestead, Ward Ridge, Milltown, Bay City, Howard Creek, Apalachicola
Airport and Simmons Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2960 8538 2973 8548 2975 8548 2998 8508
      2966 8500 2959 8538
TIME...MOT...LOC 1136Z 259DEG 23KT 2969 8541 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 5, 5:52 AM CDT, 44 minutes earlier.

Area forecast discussion, May 5, 5:52 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
652 AM EDT Wed May 5 2021

.AVIATION...
[Through 12Z Thursday]

An area of showers and isolated TSRA will continue to move
eastward this morning with another round of convection expected
later this morning into the afternoon. The most likely chances for
TSRA today will be at ECP and TLH, although a thunderstorm is
possible at all sites. While sites are VFR this morning, brief
IFR to MVFR conditions are possible with the TSRA and at DHN this
morning as some lower clouds move in.

&&

.PREV DISCUSSION [608 AM EDT]...

.NEAR TERM [Through Tonight]...

A cold front across the southeast will continue to enhance
convection across the region through the near term. The line of
storms that moved through last night has weakened and is now
traversing our western marine areas while showers have moved into
southeast AL and portions of the Florida Panhandle. Another round of
convection will move into the western counties later today and track
across the CWA. SPC has included the tri-state region in a marginal
risk for today with the potential for a few strong to severe storms.
The main threats will be damaging wind and hail. In addition to the
marginal severe threat today, multiple rounds of showers and
thunderstorms will also allow for the potential of localized flash
flooding, mainly across the western portion of the CWA. The Flash
Flood Watch for southeast Alabama and the Florida Panhandle remains
in effect into tonight.

For tonight, the hi-res models are showing another round of activity
developing near the front, but differences exist how far north
(across the CWA) or south (across the marine area) this will set up.
Have left slight chance to chance PoPs in for tonight, however will
need to refine this through the day.

.SHORT TERM [Thursday Through Friday]...

The upper level pattern will continue to amplify with a deepening
through translating across the eastern CONUS Thursday through
Friday. This will send a another cold through our region on Thursday
taking with it the the quasi-stationary front and moisture along the
gulf coast. Rain chances will be ending from northwest to southeast
during the day Thursday with a much drier airmass filtering in on
Friday. Highs will be around 80 to the lower 80s both days with
lows ranging from the lower 60s northwest to lower 70s southeast.

.LONG TERM [Friday Night Through Wednesday]...

Looks like a nice Mother's Day weekend for our region with dry
weather and mostly sunny days. Afternoon temperatures will still be
warm with highs in the mid to upper 80s but with lower humidity than
what we've experienced lately. Overnight lows through Saturday night
will be in the 50s. However, the beginning of an unsettled pattern
may arrive as early as Monday with global models showing a few upper
level disturbances in the nearly zonal flow bringing rain chances
back in the forecast at least for the first half of next week.
With no expected frontal passages, highs Monday through Wednesday
will be in the mid 80s to around 90 with lows warming back into
the 60s.

.MARINE...

Elevated seas and winds around 10-15 knots are expected to create
exercise caution boating conditions across all waters through
Thursday evening. As a cold front comes through Thursday afternoon,
winds are expected to decrease and shift offshore.

.FIRE WEATHER...

There are currently no fire weather concerns at this time.

.HYDROLOGY...

Model guidance was in good agreement in developing the second
area of showers and storms along the cold front this morning. This
second round of storms is expected to be slow moving and take
advantage of a very moist and humid airmass. The most widespread
and highest rainfall amounts are expected to be over our
southeast Alabama and Florida panhandle zones and a flash flood
watch remains in effect for those regions. Some rises on area
rivers are expected in the Florida Panhandle (Shoal and
Choctawhatchee), but at this time riverine flooding is not
anticipated.

The cold front will clear the region on Thursday, with a dry stretch
of weather continuing through at least Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  69  82  57  81 /  60  30  40   0   0
Panama City   80  68  80  59  80 / 100  30  30   0   0
Dothan        80  61  79  54  78 / 100  20  10   0   0
Albany        81  63  81  55  79 /  70  20  10   0   0
Valdosta      85  68  82  56  80 /  60  30  40   0   0
Cross City    87  71  84  59  83 /  50  30  50   0   0
Apalachicola  82  70  79  60  79 /  60  30  50   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through late tonight for Calhoun-Central
     Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
     Gulf-Jackson-North Walton-South Walton-Washington.

GA...None.
AL...Flash Flood Watch through late tonight for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry

In the hours before

Special weather statement, May 5, 6:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
736 AM EDT Wed May 5 2021

FLZ014-114-115-051215-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
736 AM EDT Wed May 5 2021

...SPECIAL WEATHER STATEMENT...

At 736 AM EDT/636 AM CDT/, Doppler radar was tracking a rotating
shower 10 miles southwest of Port St. Joe, moving east at 25 mph.

Winds in excess of 30 mph and funnel clouds will be possible with
this storm.

Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Highland View, Eleven Mile,
Thirteen Mile, Odena, Cape San Blas, Indian Pass, Tilton, Jones
Homestead, Ward Ridge, Milltown, Bay City, Howard Creek, Apalachicola
Airport and Simmons Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2960 8538 2973 8548 2975 8548 2998 8508
      2966 8500 2959 8538
TIME...MOT...LOC 1136Z 259DEG 23KT 2969 8541

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:32 PM CDTSpecial Weather StatementTAEWalton58 min
May 4, 8:46 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington44 min
May 4, 9:27 PM CDTSevere Thunderstorm WarningTAECalhoun, Holmes, Jackson, Washington63 min
May 4, 10:29 PM CDTSpecial Marine WarningTAE91 min
May 4, 10:34 PM CDTSpecial Weather StatementTAEGadsden, Leon56 min
May 4, 11:24 PM CDTSpecial Weather StatementTAEJefferson, Leon, Madison, Wakulla51 min
May 5, 12:00 AM CDTSpecial Marine WarningTAE90 min
May 5, 2:12 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton48 hr
May 5, 4:29 AM CDTSpecial Marine WarningTAE61 min
May 5, 12:18 PM CDTSpecial Marine WarningTAE3 hr
May 5, 2:31 PM CDTSpecial Marine WarningTAE3 hr
May 5, 3:26 PM CDTSpecial Weather StatementTAEGulf34 min
May 5, 4:02 PM CDTSpecial Weather StatementTAEFranklin43 min
May 5, 4:30 PM CDTSpecial Marine WarningTAE3 hr
May 5, 4:45 PM CDTSpecial Weather StatementTAEWakulla45 min
May 4, 7:21 PM CDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph84 min
May 4, 7:36 PM CDTSpecial Weather StatementTAEBen Hill, Irwin, Turner39 min
May 4, 8:05 PM CDTSevere Thunderstorm WarningTAEBen Hill40 min
May 4, 8:44 PM CDTSevere Thunderstorm WarningTAELee, Terrell46 min
May 4, 8:52 PM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more83 min
May 4, 9:07 PM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth85 min
May 4, 9:30 PM CDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook75 min
May 4, 9:43 PM CDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas92 min
May 4, 10:13 PM CDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes77 min
May 4, 7:41 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva79 min
May 4, 8:30 PM CDTSpecial Weather StatementTAEGeneva, Houston60 min
May 4, 8:40 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston65 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.